MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-20R-3
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) yet.Omsc will investigate the subject device to identify the root cause of this failure phenomenon upon receipt of it.The exact cause of the reported event could not be conclusively determined at this time.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
During a bronchoscopy, the distal end of the device fell off into the patient's cavity.The user retrieved the distal end from the patient's cavity.The user replaced the subject device with a similar device and completed the procedure.There was no report of the patient¿s injury regarding this event.
 
Additional Manufacturer Narrative
Omsc investigated the subject um-s20-20r and found the following.Insertion tube got broken.A part of the surface of the broken tube looked like riped down.The surface of the broken tube had a flat part.Omsc surmised as the following.The flat part of the broken surface was made by contact with a sharp object such as endo therapy.As the user repeatedly pushed and pulled the subject device forcefully, this notch was getting widened.And finally, the distal end of the insertion part was ripped down.The instruction manual of the subject um-s20-20r states as the following.Carefully insert the ultrasonic probe using slow.Careless insertion of the ultrasonic probe can damage to the patient and/or the probe.Manipulate the ultrasonic probe slowly and carefully when the endoscope is sharply angled or the forceps elevator is raised.Forcefully pushing or pulling the ultrasonic probe may damage it.The device history record indicates that the subject device has been shipped in conformity to the specifications.There were no further details provided.If significant additional information is received, this report will be supplemented.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8973952
Report Number8010047-2019-03225
Device Sequence Number16219583
Product Code ITX
UDI-Device Identifier04953170368592
UDI-Public04953170368592
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberUM-S20-20R-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1